Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Questions about my journey with Sertraline (zoloft)  (Read 268 times)

0 Members and 1 Guest are viewing this topic.

Offline edosmonsterink

  • Newbie
  • *
  • Posts: 30
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Questions about my journey with Sertraline (zoloft)
« on: January 24, 2014, 03:04:06 PM »
Hey everyone. I am on my 19th day of 50mg Sertraline and my 27th day total with being 25mg for the first 7days. The last two days I have been feeling pretty good throughout the day with Lil to no panic attacks. I thought.... Yes  finally  Sertraline is kicking in .  But this morning I woke up feeling horrible. Shaking again and couldn't go back to sleep. My mind was all over the place again and I was having major anxiety. I felt like my arms and legs were cold and shaking and I was feeling depersonalization and my arms felt weird when I moved them. I feel like Sertraline doesn't work and I'm back to square one and losing this battle. Am I rushing this and just making myself panic more expecting results so soon?  Is 19 days still early in the game? Also I have Xanax 0.5mg and Clonazepam 0.5mg but only have taken the Xanax once and the Clonazepam once in the last month and was about 5 days ago.  Could I be having a withdrawal from it  today?

I was also given Kavinace by a family friend who is a nurse and said to take it twice a day.  Does anyone need know about this? Is supposed to help with three powerful ingredients that may alleviate the symptoms of irritability, stress, trouble sleeping, and anxiety: the result is Kavinace. This supplement may be effective due to Phenibut (4-amino-3-phenylbutyric acid), a GABA derivative. Phenibut can reduce phenylethylamine activity. Phenylethylamine is an excitatory neurotransmitter, so inhibiting it can have calming effects. Those with aggressive tendencies may benefit from Kavinace’s calming abilities, and it may also support heart health... I hear nothing but great things about it for sleeping but nothing in the GABA part.

So am I doing alright and is it normal to still feel like this on day 19 of Sertraline 50mg.... I'm trying to keep it together.  Thanks and sry about all the questions.


Eddie
Bookmark and Share

Offline scb07d

  • Newbie
  • *
  • Posts: 47
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Questions about my journey with Sertraline (zoloft)
« Reply #1 on: January 24, 2014, 03:16:35 PM »
Psych drugs aren't designed to "cure" anxiety really. They just take the edge off. If you have light anxiety, they could maybe alleviate a lot of your symptoms. They aren't as powerful as a lot of people think though. Usually what happens (I think) is that people get seemingly promising results initially because of the placebo effect. After that, the effects lessen. There's probably no drug out there that eliminates the stress response and is also healthy to take for a prolonged period of time. The reason people use hard drugs is often to eliminate the same response.

Expecting a drug to get rid of anxiety completely might not be a good idea. You can keep searching, but it's unlikely that something like that exists.

Anyway, if your plan is just to receive a little bit of relief from the symptoms, I would say that the drug is working pretty well and you might consider moving up to 100mg after another week or something. Even with the drug, you'll have bad days. But it's really only designed to provide a light level of relief, particularly for depression.

Also... the negative symptoms should go away after about 2 weeks, so I doubt you'd still be experiencing that stuff... but maybe.



Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 835
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Questions about my journey with Sertraline (zoloft)
« Reply #2 on: January 24, 2014, 04:29:56 PM »
Hi Ed...

50 mg is considered to be the lowest therapeutic dose for Sertraline (Zoloft).  It is not unusual to be on a much higher dose to treat anxiety disorders.  I have one acquaintance of mine who is on 200 mg.

And yes, 19 days on the 50 mg is not enough time to show you anything but the anti-depressant's side effects.  Anti-depressants don't work like most other medications.  When you take an aspirin for a headache, you expect relief in 30 to 60 minutes.  Antidepressants work by stimulating the growth of new brain cells and the connections between cells in the hippocampas regions of the brain.  This helps to reverse the damage caused by the exposure of chronic stress hormones, such as cortisol.  This takes time.  One will usually see degrees of improvement between 3 and 12 weeks on a therapeutic dose of an anti-depressant.

You are in the earliest stage of your treatment with Sertraline, to early to show you any improvement in your anxiety.  Give it time, Ed...

The very best to you!...  Chuck
Bookmark and Share

 

Related Topics

  Subject / Started by Replies Last post
2 Replies
625 Views
Last post August 10, 2012, 02:25:25 AM
by Mr_Ben84
1 Replies
310 Views
Last post August 14, 2012, 01:45:31 AM
by Mr_Ben84
43 Replies
2106 Views
Last post February 07, 2014, 11:27:55 PM
by bababel
3 Replies
285 Views
Last post January 24, 2014, 10:52:00 PM
by bababel
7 Replies
198 Views
Last post February 21, 2014, 04:23:30 PM
by insights